Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Swelling in ankle, bruises. Taking antibiotics. What should be done?

I have a friend who said he recently cut his self. The following day or so his ankle started to swell & has bruise like marks on it but he did not injure it. Then his other ankle started to swell & now he has these purple spots climbing up his legs! He was given some antibiotics from the doctor. He asked to be taken to the hospital but since he is in jail at this time they are trying to treat him first. But they told him they dont even know what it is yet! Im worried for his safety because he said this all started on saturday! Please help. Thanks!
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Radiologist 's  Response
May 2014
Thanks for writing in.

Your friend might be having formation of petichiae or very small bleeding spots below the skin. These happen due to decrease in platelets. It can happen due to taking medications of because of any infection like fevers. His blood tests must take complete blood tests and diagnosis must be made.

Hope this helps
Answered: Mon, 25 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor